Reactions 1680, p140 - 2 Dec 2017 Haematuria and haematospermia: case report A 38-year-old man developed haematuria and haematospermia during treatment with finasteride [Propecia; duration of treatment to reaction onset not stated]. The man presented to the urology clinic with the complaints of voiding painless drops of bloody urine. These drops were seen after voiding clear urine. Bloody semen ejaculates were also noted near the end of normal ejaculation. He reported that he had been receiving finasteride tablets 1 mg/day for two weeks to prevent progressive scalp hair loss. He also reported that a similar event had occurred three months ago, when he was receiving finasteride tablet 1 mg/day for the same indication. The condition resolved completely without further treatment after the discontinuation of finasteride on advice of the doctor. After two weeks, he resumed finasteride 1 mg/day due to worries about his progressive scalp hair loss. However, he complained of recurring haematospermia and haematuria during the current presentation. He reported that there were no prior sexual or urinary problems and that he had a stable marital life. External genitalia were normal. Faintly blood- tinged slimy urethral mucous was observed after prostatic massage. No suspicious calculus shadows were observed. The man’s treatment with finasteride was discontinued. The bleeding stopped completely within 48 hours following finasteride discontinuation. No bleeding was noted for three weeks. He was re-challenged with finasteride. The bleeding recurred after three days. Finasteride was withdrawn and no bleeding was seen during the follow-up for a year. Author comment: "According to the adverse drug reaction (ADR) probability criteria, this specific ADR was scored 9 on the ADR probability scale, and could thus be considered a ‘definite’ reaction". Fouda A-MM, et al. Hematuria and Hematospermia Associated with the Use of Finasteride for the Treatment of Androgenic Alopecia: A Case Report. Drug Safety - Case Reports 4: 14, Dec 2017. Available from: URL: http://doi.org/10.1007/ s40800-017-0059-7 - Egypt 803284363 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
All the latest content is available, no embargo periods.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud